MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY SET, PIGGYBACK WITH BACKCHECK VALVE, 2 CLAVE Y-SITES, SECURE LOCK, 100 I; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY SET, PIGGYBACK WITH BACKCHECK VALVE, 2 CLAVE Y-SITES, SECURE LOCK, 100 I; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 126620490
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.The complaint could not be replicated or confirmed, as no product was returned for evaluation.
 
Event or Problem Description
An event occurred on an unspecified date involving a primary set, piggyback with backcheck valve, 2 clave y-sites, secure lock, 100 inch, reporting that mobile and immobile debris was observed floating in the drip chamber of the iv tubing after spiking a normal saline bag.The bag and tubing were sequestered, and the supply chain was notified.The contaminant is suspected to have originated from the iv tubing.The affected lot was removed from use in the ed.In most cases, a single brown or black spot was observed in the same area of the drip chamber.It was noted that in some instances the speck appeared black, while in others it appeared brown.In both cases, the specimen appeared to be embedded in the plastic of the drip chamber in nearly identical locations.The drip chamber was opened to allow access to the speck.Attempts were made to remove the speck; however, it could not be removed.Even with aggressive scraping using a scalpel, the speck remained embedded in the inner plastic surface of the drip chamber.There was no reported patient involvement and no reported patient harm.

Brand Name
PRIMARY SET, PIGGYBACK WITH BACKCHECK VALVE, 2 CLAVE Y-SITES, SECURE LOCK, 100 I
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key25436367
Report Number9615050-2026-00418
Device Sequence Number13296161
Product Code FPA
UDI-Device Identifier10887787005643
UDI-Public(01)10887787005643(17)290101(10)14822772
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K142367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number126620490
Device Lot Number14822772
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown